KEN KULIG, M.D.; BARRY H. RUMACK, M.D.; JOHN A. MARX, M.D.
To the editor: In the cases reported by Goldberg and Spector (1), the development of permanent neurologic deficits in two patients was attributed to the toxic effects of amoxapine. We question this conclusion, and feel that a more reasonable cause for the neurologic sequellae was cerebral anoxia or severe metabolic acidosis.
Both patients presented with coma, multiple seizures, and metabolic acidosis after large overdoses of amoxapine. The neurologic damage in these two patients may have had several responsible mechanisms. Central nervous system morbidity and mortality are not uncommon after status epilepticus and are felt to reflect the duration of the
Learn more about subscription options.
Register Now for a free account.
KULIG K, RUMACK BH, MARX JA. Amoxapine and Neurologic Deficits. Ann Intern Med. 1982;97:286. doi: 10.7326/0003-4819-97-2-286_2
Download citation file:
Published: Ann Intern Med. 1982;97(2):286.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only